Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 162, NWS Mobile, AL

December 23, 2015Baldwin County, Alabama; Escambia County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Dec 23, 2015, 7:02 AM CST for Baldwin County, Alabama; Escambia County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 23, 2015, 7:02 AM CST (13:02 UTC)
Expired
Dec 23, 2015, 7:45 AM CST
In force
43 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 39 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WUUS54 KMOB 231302
SVRMOB
ALC003-FLC033-231345-
/O.NEW.KMOB.SV.W.0162.151223T1302Z-151223T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
702 AM CST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BALDWIN COUNTY IN SOUTHWESTERN ALABAMA...
  WEST CENTRAL ESCAMBIA COUNTY IN NORTHWESTERN FLORIDA...

* UNTIL 745 AM CST

* AT 701 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOWNTOWN
  MOBILE...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DAPHNE...FAIRHOPE...BAY MINETTE...SPANISH FORT...ROBERTSDALE...
  LOXLEY...POINT CLEAR...SUMMERDALE...SILVERHILL...I65 AND AL 287...
  I65 AND AL 225 AND I65 AND AL 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3046 8792 3075 8792 3074 8796 3069 8795
      3077 8802 3082 8794 3087 8799 3094 8793
      3089 8790 3076 8792 3098 8787 3103 8791
      3102 8792 3103 8792 3123 8769 3100 8762
      3053 8738
TIME...MOT...LOC 1301Z 238DEG 49KT 3072 8800 

HAIL...1.25IN
WIND...60MPH
 
$$
1 follow-up statement
537 
WWUS54 KMOB 231336
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
736 AM CST WED DEC 23 2015

ALC003-FLC033-231345-
/O.CON.KMOB.SV.W.0162.000000T0000Z-151223T1345Z/
BALDWIN AL-ESCAMBIA FL-
736 AM CST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CST
FOR BALDWIN AND WEST CENTRAL ESCAMBIA COUNTIES...

AT 735 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
STAPLETON...OR 10 MILES SOUTHEAST OF BAY MINETTE...MOVING NORTHEAST
AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DAPHNE...FAIRHOPE...BAY MINETTE...SPANISH FORT...ROBERTSDALE...
LOXLEY...POINT CLEAR...SUMMERDALE...SILVERHILL...I65 AND AL 287...I65
AND AL 225 AND I65 AND AL 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

&&

LAT...LON 3046 8792 3076 8792 3098 8787 3103 8791
      3102 8792 3103 8792 3123 8769 3100 8762
      3053 8738
TIME...MOT...LOC 1335Z 245DEG 39KT 3077 8766 

HAIL...1.25IN
WIND...60MPH
 
$$

BUTTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 5:35 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Dec 23, 5:35 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
535 AM CST WED DEC 23 2015

...SEVERE STORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE ACROSS THE
REGION TODAY AND TONIGHT...

.NEAR TERM /NOW THROUGH WEDNESDAY NIGHT/...A DEEPLY MOIST SOUTHWEST
FLOW ALOFT PERSISTS ACROSS THE CENTRAL GULF COAST REGION EARLY THIS
MORNING BETWEEN A MID LEVEL TROUGH DEEPENING OVER THE ROCKY
MOUNTAINS AND ADJACENT PLAINS STATES AND A RIDGE OF HIGH PRESSURE
LOCATED OVER THE WESTERN ATLANTIC. EARLY MORNING RADAR IMAGERY
SHOWED A LARGE AREA OF RAIN SPREADING ACROSS THE FORECAST AREA AHEAD
OF A SHORTWAVE TROUGH LIFTING NORTHEASTWARD FROM THE VICINITY OF
SOUTHEASTERN LA THROUGH SOUTHWEST AL. A FEW HEAVIER SHOWERS AND
THUNDERSTORMS WERE ALSO LOCATED FROM COASTAL PORTIONS OF SOUTHEAST
MS AND SOUTHWEST AL THROUGH THE INTERIOR NW FL PANHANDLE AND
ADJACENT SOUTH CENTRAL AL WHERE SOME ELEVATED INSTABILITY WAS
AVAILABLE...BUT SO FAR THE STRONGER CELLS HAVE REMAINED BELOW SEVERE
LIMITS AS THE BETTER INSTABILITY HAS REMAINED POSITIONED WELL
OFFSHORE.

THE MOIST SOUTHWEST FLOW PATTERN ALOFT WILL PERSIST ACROSS THE
REGION TODAY. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
PERSIST THROUGH THE EARLY TO MID MORNING HOURS...THOUGH THE PAST FEW
RUNS OF THE HRRR SHOW A DECREASE IN CONVECTIVE COVERAGE FROM SW TO
NE AFTER 9-10 AM AS THE INITIAL SHORTWAVE TROUGH TRANSLATES
NORTHEAST OF THE REGION. HOWEVER...A DIFLUENT MID LEVEL FLOW PATTERN
WILL BE IN PLACE ACROSS OUR FORECAST AREA LATE THIS MORNING INTO THIS
AFTERNOON AS A NEGATIVELY TILTED SHORTWAVE TROUGH EJECTS FROM THE
CENTRAL PLAINS TO THE UPPER MIDWESTERN STATES AND GREAT LAKES REGION.
MOISTURE AND LIFT WILL BE SUFFICIENT FOR THE DEVELOPMENT OF
ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON AND
EVENING...AND WILL MAINTAIN A LIKELY CHANCE ACROSS MUCH OF THE REGION
THROUGH THIS PERIOD. DEEP LAYER SHEAR WILL BE STRONGER OVER
SOUTHEASTERN MS AND INTERIOR SOUTHWEST AL TODAY... WHERE 0-6 KM BULK
SHEAR VALUES WILL AVERAGE 40-45 KNOTS. INSTABILITY WILL ALSO BE ON
THE INCREASE TODAY AS SURFACE DEWPOINTS RANGE FROM THE UPPER 60S TO
AROUND 70 F ACROSS THE REGION. MLCAPE VALUES ARE PROGGED TO INCREASE
TO 500-1000 J/KG OVER EASTERN PORTIONS OF THE CWFA TO A MORE
IMPRESSIVE 1000-1500 J/KG ACROSS SOUTHEAST MS AND INTERIOR SOUTHWEST
AL. THE COMBINATION OF THE STRONG SHEAR...INCREASED INSTABILITY ALONG
WITH 0-1 KM SRH VALUES OF 200- 300 M2/S2 WILL BRING A SEVERE WEATHER
THREAT TO MUCH OF THE REGION TODAY...WITH THE BETTER POTENTIAL OVER
SOUTHEAST MS AND INTERIOR SW AL. A FEW TORNADOES...DAMAGING WINDS AND
LARGE HAIL WILL ALL BE POSSIBLE TODAY. LOCALLY HEAVY RAIN COULD ALSO
RESULT IN LOCALIZED FLOODING. GUSTY SOUTHERLY WINDS ARE EXPECTED
TODAY AHEAD OF THE DEEPENING STORM SYSTEM TO OUR W/NW. WHILE WIND
GUSTS COULD APPROACH ADVISORY THRESHOLDS NEAR THE COAST...THE
EXPECTED NATURE LOOKS BRIEF AND INFREQUENT ENOUGH TO PRECLUDE
ISSUANCE OF ADVISORY WITH THIS PACKAGE.

A SECONDARY SHORTWAVE MAY LIFT NORTHEASTWARD ACROSS THE REGION THIS
EVENING AND TONIGHT...WITH SOME OF THE GLOBAL GUIDANCE INDICATING
ANOTHER ROUND OF CONVECTION DEVELOPING MAINLY ALONG AND EAST OF I-65
AND NEAR THE COAST. A SEVERE THREAT MAY PERSIST AT LEAST INTO THE
EVENING GIVEN AMPLE DEEP LAYER SHEAR/INSTABILITY. WILL MAINTAIN
LIKELY POPS TONIGHT...AND KEEP MENTION OF SEVERE IN THROUGH AT
LEAST THE EVENING. /21

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...A SERIES OF SOUTHERN
STREAM SHORTWAVES MOVE ACROSS THE AREA ON THURSDAY THEN WEAKEN
THURSDAY NIGHT INTO FRIDAY AS UPPER RIDGING BUILDS OVER THE EASTERN
STATES AND A HIGHLY AMPLIFIED LONGWAVE TROF EVOLVES OVER THE WESTERN
STATES. A SERIES OF SHORTWAVES EJECTED DOWNSTREAM FROM THE UPPER TROF
MOVE ACROSS THE PLAINS...AND INTERACT WITH AN OLD REMNANT FRONTAL
BOUNDARY LOCATED FROM THE SOUTHERN PLAINS TO NEAR THE OHIO RIVER
VALLEY...POSSIBLY FORMING SEVERAL SURFACE WAVES MOVING ALONG THE
BOUNDARY THURSDAY NIGHT INTO FRIDAY. WHILE THE BULK OF GUIDANCE SHOWS
THAT THE FRONTAL BOUNDARY WILL BE LOCATED GENERALLY WELL TO THE NORTH
OF THE AREA THROUGH THE PERIOD...THE GFS SHOWS THAT THE BOUNDARY MAY
SHIFT TO OVER THE LOWER MISSISSIPPI RIVER VALLEY THURSDAY
NIGHT...CLOSE TO THE NORTHWESTERN PORTION OF THE FORECAST AREA...BEFORE
PUSHING FURTHER TO THE NORTH. HAVE CONTINUED WITH LIKELY POPS ON
THURSDAY WITH CHANCE POPS FOR MUCH OF THE AREA THURSDAY NIGHT WITH
THE HIGHEST POPS OVER THE INTERIOR NORTHWEST PORTION OF THE AREA.
POPS THEN TAPER OFF TO SLIGHT CHANCE FOR MUCH OF THE AREA FOR
FRIDAY...WITH SLIGHT CHANCE POPS FOLLOWING THROUGH SATURDAY. SURFACE
BASED CAPES INCREASE TO 1500-2000 J/KG CHRISTMAS EVE BUT 0-1 KM
HELICITY VALUES SHOULD REMAIN AT 100 M2/S2 SUGGESTING SOME STRONG
STORMS WILL BE POSSIBLE BUT THE SEVERE STORM POTENTIAL LOOKS LOW AT
THIS TIME.  HIGHS WILL BE IN THE MID TO UPPER 70S ON CHRISTMAS
EVE...WITH EVEN WARMER HIGHS FOR CHRISTMAS RANGING FROM THE MID 70S
NEAR THE COAST TO AROUND 80 INLAND. HIGHS ON CHRISTMAS EVE WILL BE
ABOUT 2 DEGREES BELOW THE RECORD HIGHS AT MOBILE AND PENSACOLA...AND
MAY TIE OR BREAK THE RECORD OF 77 AT MOBILE ON CHRISTMAS. LOWS WILL
BE RATHER MILD AND IN THE MID 60S CHRISTMAS EVE NIGHT AND CHRISTMAS
NIGHT. /29

.LONG TERM /SATURDAY THROUGH TUESDAY/...THE HIGHLY AMPLIFIED LONGWAVE
TROF OVER THE WESTERN STATES EVOLVES INTO A CUT OFF LOW OVER THE
EXTREME SOUTHWEST STATES ON SATURDAY...WHICH PROGRESSES SLOWLY ACROSS
THE SOUTH CENTRAL STATES THROUGH MONDAY USING THE PREDOMINATE
SOLUTIONS OF THE ECMWF/CMC/NAEFS/UKMET...THEN IS EXPECTED TO LIFT OFF
TOWARDS THE GREAT LAKES REGION THROUGH TUESDAY. AN ASSOCIATED SURFACE
LOW PASSES NORTH OF THE AREA LATE IN THE PERIOD AND IS EXPECTED TO
BRING A COLD FRONT THROUGH THE AREA LATE MONDAY NIGHT INTO TUESDAY.
WILL HAVE SLIGHT CHANCE POPS ON SATURDAY INCREASE TO CHANCE TO GOOD
CHANCE POPS FOR MUCH OF THE AREA FOR MONDAY AND MONDAY NIGHT AHEAD OF
THE FRONT...THEN CHANCE POPS FOLLOW FOR MOST OF THE AREA TUESDAY.
HIGHS ON SATURDAY AND SUNDAY WILL BE IN THE MID TO UPPER 70S...THEN
TRENDING COOLER BY TUESDAY WITH HIGHS IN THE 60S. LOWS SATURDAY NIGHT
AND SUNDAY NIGHT WILL BE IN THE MID 60S...THEN TRENDING COOLER TO THE
50S FOR TUESDAY NIGHT IN THE WAKE OF THE FRONT. /29

&&

.MARINE...SOUTHERLY WINDS INCREASE TODAY THEN SUBSIDES TONIGHT
INTO THURSDAY AS A STORM SYSTEM MOVES ACROSS OUR REGION. WINDS AND
SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS STORMS. AREAS OF
DENSE FOG WILL BE POSSIBLE THROUGH LATE WEEK PARTICULARLY IN BAYS AND
COASTAL WATERS DURING THE EVENING AND OVERNIGHT HOURS. A LIGHT TO
MODERATE SOUTHERLY FLOW FOLLOWS FOR FRIDAY THEN GRADUALLY INCREASES
THROUGH SUNDAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  67  76  65 /  80  70  70  30
PENSACOLA   76  69  75  66 /  80  70  60  30
DESTIN      76  69  75  66 /  80  70  50  20
EVERGREEN   77  67  79  65 /  80  70  60  30
WAYNESBORO  75  65  78  66 /  80  60  60  40
CAMDEN      76  67  78  66 /  80  70  60  40
CRESTVIEW   75  69  78  65 /  90  70  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR ALZ265-266.

FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR FLZ202-204-206.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR GMZ631-632-650-
     655-670-675.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Dec 22, 7:13 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
713 PM CST TUE DEC 22 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-240115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
713 PM CST TUE DEC 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. DAMAGING WINDS AND ISOLATED TORNADOES
WILL BE THE MAIN THREATS.

A MODERATE RISK FOR DANGEROUS RIP CURRENTS CAN BE EXPECTED ALONG THE
GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT FOR SEVERE WEATHER WILL INCREASE ACROSS THE REGION EARLY
WEDNESDAY MORNING AND CONTINUE THROUGH WEDNESDAY EVENING...ESPECIALLY
ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR. TORNADOES...DAMAGING
WINDS...AND LARGE HAIL ARE ALL THREATS. MORE DETAILS ON THE TIMING
AND THREAT AREAS WILL BE PROVIDED AS THE EVENT DRAWS CLOSER IN TIME.

PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH WEDNESDAY NIGHT. STORM
TOTAL RAINFALL OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS ARE
EXPECTED. ISOLATED INSTANCES OF FLASH OR AREAL FLOODING ARE POSSIBLE
ACROSS COASTAL AREAS OF ALABAMA AND NORTHWEST FLORIDA STRETCHING
NORTH OVER PARTS OF SOUTH CENTRAL ALABAMA. LOCALIZED FLOODING OF
URBAN AND POOR DRAINAGE AREAS WILL BE LIKELY.

A HIGH RISK FOR DANGEROUS RIP CURRENTS CAN BE EXPECTED ALONG THE
GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL LIKELY BE
REQUIRED ON WEDNESDAY.

GMZ630>635-650-655-670-675-240115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
713 PM CST TUE DEC 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

DENSE FOG ACROSS MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF
PASCAGOULA COULD REDUCE VISIBILITY TO 1/2 OF A NAUTICAL MILE OR
LESS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WIND AND WAVE CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED
WEDNESDAY AND WEDNESDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL
ALSO BE POSSIBLE DURING THIS TIME FRAME. ALSO...AREAS OF DENSE FOG
CAN BE EXPECTED BY WEDNESDAY AND CONTINUE THROUGH MUCH OF THE WEEK.

In the hours before

Special weather statement, Dec 23, 2:34 AM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
234 AM CST WED DEC 23 2015

ALZ263-265-230915-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
234 AM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND COASTAL MOBILE IN SOUTHWEST ALABAMA UNTIL 315 AM CST...

AT 233 AM CST...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
PASCAGOULA...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              PRICHARD...            BAYOU LA BATRE...
GRAND BAY...           TILLMANS CORNER...     THEODORE...
MIDTOWN MOBILE...      REGIONAL AIRPORT IN WEST MOBILE...
CODEN...               I10 AND I65...         I65 AND US 45...

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING AND BRIEF GUSTY WINDS TO AROUND 40 MPH.

IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID
USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3032 8826 3038 8824 3039 8830 3037 8830
      3041 8835 3039 8840 3079 8841 3074 8799
      3071 8801 3074 8803 3068 8803 3074 8805
      3061 8812 3060 8811 3061 8810 3036 8819
      3037 8824
TIME...MOT...LOC 0833Z 205DEG 47KT 3034 8839
Special weather statement, Dec 23, 4:46 AM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
446 AM CST WED DEC 23 2015

ALZ261-263-265-231115-
MOBILE INLAND AL-MOBILE CENTRAL AL-MOBILE COASTAL AL-
446 AM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...INLAND
MOBILE...CENTRAL MOBILE AND COASTAL MOBILE IN SOUTHWEST ALABAMA UNTIL
515 AM CST...

AT 445 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR THEODORE...
MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              PRICHARD...            CHICKASAW...
BAYOU LA BATRE...      GRAND BAY...           DOWNTOWN MOBILE...
TILLMANS CORNER...     THEODORE...            MIDTOWN MOBILE...
REGIONAL AIRPORT IN WEST MOBILE...            CODEN...
I65 AND I165...

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...WIND GUSTS UP
TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY
HEAVY RAIN.

SEEK SAFE SHELTER INDOORS UNTIL THE STORM HAS PASSED.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3038 8825 3037 8830 3043 8840 3053 8840
      3090 8827 3077 8801 3072 8802 3072 8801
      3075 8799 3068 8800 3075 8804 3066 8803
      3064 8806 3048 8810 3034 8826
TIME...MOT...LOC 1045Z 219DEG 40KT 3053 8824
Special weather statement, Dec 23, 5:23 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
523 AM CST WED DEC 23 2015

ALZ262-264-FLZ201-231230-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
523 AM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND INLAND BALDWIN IN SOUTHWEST ALABAMA...AND INLAND ESCAMBIA
IN NORTHWEST FLORIDA UNTIL 630 AM CST...

AT 522 AM CST...A STRONG THUNDERSTORM WAS LOCATED OVER DAPHNE...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
DAPHNE...              FAIRHOPE...            BAY MINETTE...
SPANISH FORT...        ROBERTSDALE...         LOXLEY...
SILVERHILL...          I65 AND AL 287...      I65 AND AL 59...
STAPLETON...           I65 AND AL 225...

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...WIND GUSTS UP
TO 45 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. WINDS THIS
STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL
UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SEEK SAFE SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3065 8791 3065 8792 3064 8792 3072 8794
      3075 8792 3074 8799 3075 8798 3077 8799
      3081 8799 3083 8794 3086 8798 3093 8793
      3092 8791 3082 8792 3080 8793 3080 8792
      3076 8792 3109 8781 3072 8740 3046 8790
TIME...MOT...LOC 1122Z 229DEG 21KT 3063 8790
Special weather statement, Dec 23, 6:11 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
611 AM CST WED DEC 23 2015

ALZ261-263-265-231300-
MOBILE INLAND AL-MOBILE CENTRAL AL-MOBILE COASTAL AL-
611 AM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...INLAND
MOBILE...CENTRAL MOBILE AND COASTAL MOBILE IN SOUTHWEST ALABAMA UNTIL
700 AM CST...

AT 609 AM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST
OF GRAND BAY... MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              PRICHARD...            SARALAND...
SATSUMA...             CHICKASAW...           CREOLA...
GRAND BAY...           DOWNTOWN MOBILE...     TILLMANS CORNER...
THEODORE...            MIDTOWN MOBILE...
REGIONAL AIRPORT IN WEST MOBILE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH...
SMALL HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. WINDS THIS
STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL
UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SEEK SAFE SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3039 8838 3084 8842 3108 8825 3090 8796
      3087 8799 3083 8794 3081 8799 3078 8800
      3076 8802 3073 8801 3074 8802 3067 8803
      3068 8803 3075 8804 3074 8805 3065 8803
      3066 8804 3057 8809 3053 8808 3039 8837
TIME...MOT...LOC 1209Z 227DEG 40KT 3055 8839

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 10:01 PM CSTSmall Craft AdvisoryMOB24 hr
Dec 23, 2:27 AM CSTSpecial Marine WarningMOB33 min
Dec 23, 2:34 AM CSTSpecial Weather StatementMOBMobile41 min
Dec 23, 3:47 AM CSTSpecial Marine WarningMOB43 min
Dec 23, 4:46 AM CSTSpecial Weather StatementMOBMobile29 min
Dec 23, 4:56 AM CSTSpecial Marine WarningMOB49 min
Dec 23, 5:23 AM CSTSpecial Weather StatementMOBBaldwin67 min
Dec 23, 5:49 AM CSTRip Current StatementMOBBaldwin, Mobile36 hr
Dec 23, 6:11 AM CSTSpecial Weather StatementMOBMobile49 min
Dec 23, 6:32 AM CSTAreal Flood AdvisoryMOBMobile3 hr
Dec 23, 6:33 AM CSTSevere Thunderstorm WarningMOBMobile42 min
Dec 23, 6:36 AM CSTSpecial Marine WarningMOB54 min
Dec 23, 6:38 AM CSTTornado WarningMOBBaldwin, Mobile37 min
Dec 23, 6:50 AM CSTFlash Flood WarningMOBMobile3 hr
Dec 23, 7:12 AM CSTTornado WarningMOBBaldwin48 min
Dec 23, 7:40 AM CSTSevere Thunderstorm WarningMOBBaldwin, Escambia65 min
Dec 23, 8:07 AM CSTSpecial Weather StatementMOBChoctaw53 min
Dec 23, 8:38 AM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia67 min
Dec 23, 8:55 AM CSTRiver Flood WarningMOBCovington, Escambia13 days
Dec 23, 8:56 AM CSTRiver Flood WarningMOBEscambia4 days
Dec 23, 8:58 AM CSTRiver Flood WarningMOBBaldwin61 hr
Dec 23, 9:32 AM CSTSpecial Weather StatementMOBCrenshaw28 min
Dec 23, 9:51 AM CSTSpecial Weather StatementMOBChoctaw54 min
Dec 23, 11:25 AM CSTMarine Dense Fog AdvisoryMOB4 days
Dec 23, 11:30 AM CSTRiver Flood WarningMOBBaldwin24 hr
Dec 23, 11:32 AM CSTRiver Flood WarningMOBEscambia33 hr
Dec 23, 11:33 AM CSTAreal Flood WarningMOBMobile6 hr
Dec 23, 12:29 PM CSTSpecial Weather StatementMOBCrenshaw46 min
Dec 23, 1:11 PM CSTSpecial Weather StatementMOBWilcox34 min
Dec 23, 1:17 PM CSTSevere Thunderstorm WarningMOBClarke, Washington43 min
Dec 23, 1:59 PM CSTSevere Thunderstorm WarningMOBClarke, Wilcox46 min
Dec 23, 2:26 PM CSTSevere Thunderstorm WarningMOBChoctaw49 min
Dec 23, 3:07 PM CSTSpecial Weather StatementMOBChoctaw38 min
Dec 23, 5:03 PM CSTSpecial Weather StatementMOBChoctaw42 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.